What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 26, 2:27 PM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 26, 2:27 PM EST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
327 PM EDT Wed Jun 26 2019
.SHORT TERM /Tonight through Thursday Night/...
Best instability is along the western section of the forecast area
this afternoon...with a sharp gradient of better CAPE and lapse
rates. Drier and more stable air remains to the east so have kept
pops for the evening west of Gainesville to Macon. Some development
approaching the northwest corner seems to be moving very slowly but
may eventually affect the Atlanta metro area. Think convection
should dissipate by midnight and have no pops after that for the
remainder of the night. Not much change for Thursday except the
unstable air gets more eastward into the forecast area but still is
some drier air in the extreme east. Have extended pops for Thursday
into all areas except the eastern section around Athens and Macon.
Convection should be mostly diurnal so have removed pops by 06z
Friday.
41
.LONG TERM /Friday through Wednesday/...
Only tweaks to the long term based on the latest guidance.
BDL
&&
.PREV DISCUSSION... /Issued 410 AM EDT Wed Jun 26 2019/
LONG TERM /Thursday Night through Tuesday/...
Not much to talk about in the fcst period as the regime sees
little change with the main influencing feature being a weak upper
low meandering along the northern Gulf states somewhat trapped by
a broad ridge. With some moisture and conditional instability
present, have chance pops for daily diurnally driven convection
and slight pops in the overnight periods. Temps generally close
to climo norms through weekend then trend about 5 degrees above
normal for early next week.
Baker
AVIATION...
18Z UPDATE...
VFR conditions expected to prevail across the majority of the
forecast area through this forecast period. Isolated thunderstorms
are possible...but for now have just tempo showers at the taf sites
except KAHN and KMCN. West to northwest winds 6-8kts this afternoon
becoming light northeast late afternoon and evening.
//ATL CONFIDENCE...18Z UPDATE...
Medium on location of showers/thunderstorms.
High on remaining elements.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 69 91 68 91 / 10 10 10 20
Atlanta 72 91 70 90 / 30 20 10 20
Blairsville 63 86 63 85 / 20 30 20 40
Cartersville 68 92 68 91 / 30 20 10 30
Columbus 74 93 72 93 / 30 20 20 20
Gainesville 68 89 68 89 / 20 20 10 30
Macon 69 93 70 93 / 10 10 10 20
Rome 67 92 67 92 / 30 20 10 30
Peachtree City 69 91 68 91 / 30 20 10 20
Vidalia 71 93 71 92 / 5 20 10 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jun 26, 2:30 PM EST, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
330 PM EDT Wed Jun 26 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
330 PM EDT Wed Jun 26 2019
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
The probability for widespread hazardous weather is low.
Some isolated thunderstorms are possible in parts of the north and
west this afternoon into evening. A few strong storms are possible
with gusty winds, occasional lightning and heavy rain.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Isolated to scattered thunderstorms are expected across the area
Thursday through Monday, primarily in the afternoon and evening
hours. Some strong storms are possible and isolated severe cannot
be ruled out.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 26, 3:33 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Wed Jun 26 2019
GAZ052-066-262100-
Troup GA-Heard GA-
433 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TROUP AND SOUTHERN HEARD
COUNTIES UNTIL 500 PM EDT...
At 433 PM EDT...a strong thunderstorm was over Texas, or 7 miles
southwest of Franklin...moving south at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Franklin, Hogansville, Corinth, Waresville, Texas,
Harrisonville, Hillcrest, Wares Crossroads, Glenn and Abbottsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3327 8526 3336 8499 3313 8490 3303 8522
TIME...MOT...LOC 2033Z 338DEG 18KT 3322 8521
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 26, 4:23 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT Wed Jun 26 2019
GAZ044-262200-
South Fulton GA-
523 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON COUNTY UNTIL 600 PM
EDT...
At 523 PM EDT...a strong thunderstorm was near Campbellton, or 12
miles southeast of Douglasville. This storm was nearly stationary.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
East Point, Union City, Fairburn, Palmetto and Chattahoochee Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3357 8476 3368 8463 3369 8453 3360 8450
3352 8460 3352 8472
TIME...MOT...LOC 2123Z 130DEG 4KT 3359 8466
WIND...40MPHSpecial weather statement, Jun 26, 4:44 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT Wed Jun 26 2019
GAZ053-054-056-067-068-262215-
Fayette GA-Coweta GA-Spalding GA-Meriwether GA-Pike GA-
544 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FAYETTE...SOUTHEASTERN
COWETA...WESTERN SPALDING...NORTHEASTERN MERIWETHER AND NORTHWESTERN
PIKE COUNTIES UNTIL 615 PM EDT...
At 543 PM EDT...a strong thunderstorm was over Starrs Mill, or 8
miles southwest of Fayetteville...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Fayetteville, Peachtree City, Senoia, Brooks, Haralson, Woolsey,
Starrs Mill, Digbey, Lake Horton, Hollonville, Inman and Vaughn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3344 8454 3341 8439 3340 8439 3339 8440
3338 8439 3337 8440 3336 8440 3335 8439
3311 8438 3323 8468
TIME...MOT...LOC 2143Z 293DEG 5KT 3335 8453
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 26, 5:13 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT Wed Jun 26 2019
GAZ068-070-262245-
Lamar GA-Pike GA-
613 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAMAR AND PIKE COUNTIES
UNTIL 645 PM EDT...
At 613 PM EDT...a strong thunderstorm was over Meansville, or near
Zebulon...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Barnesville, Zebulon, Milner, Williamson, Meansville, Aldora,
Hilltop, Lifsey Springs and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3316 8451 3311 8438 3320 8438 3319 8437
3319 8435 3311 8412 3299 8421 3299 8429
3300 8430 3299 8430 3299 8441
TIME...MOT...LOC 2213Z 311DEG 9KT 3306 8433
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 26, 5:19 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Wed Jun 26 2019
GAZ069-079-262245-
Upson GA-Talbot GA-
619 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR UPSON AND NORTHEASTERN TALBOT
COUNTIES UNTIL 645 PM EDT...
At 619 PM EDT...a strong thunderstorm was over Sprewell Bluff State
Park, or 7 miles southwest of Thomaston...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Sunset Village, Lincoln Park, Sprewell Bluff State Park,
Pleasant Hill, Sunnyside and Big Lazer Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3281 8456 3292 8445 3285 8423 3267 8442
TIME...MOT...LOC 2219Z 311DEG 9KT 3284 8445
WIND...40MPHSpecial weather statement, Jun 26, 5:37 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
637 PM EDT Wed Jun 26 2019
GAZ069-262315-
Upson GA-
637 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UPSON COUNTY UNTIL
715 PM EDT...
At 637 PM EDT...a strong thunderstorm was over The Rock, or near
Thomaston. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Thomaston, Yatesville, The Rock, Redbone Crossroads and Logtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3288 8432 3299 8431 3299 8412 3282 8412
TIME...MOT...LOC 2237Z 314DEG 3KT 3293 8424
HAIL...0.25IN
WIND...40MPH